Alert archive / Washington / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 2, 2014, 5:30 PM PDT for Pend Oreille County, Spokane County, Stevens County, Washington. It was in force for 45 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2014, 5:30 PM PDT (00:30 UTC)
- Expired
- Aug 2, 2014, 6:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 19 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 6:00 PM PDT | TSTM WND DMG | 2 N Mead, WA | TREES DOWN BLOCKING US 2 NORTH OF MT SPOKANE DAY ROAD AND NEAR DEER PARK-MILAN ROAD. |
| Aug 2, 6:00 PM PDT | TSTM WND DMG | 3 Nne Spokane, WA | TREE DOWN ON HOUSE ON E. DECATUR AVE. |
| Aug 2, 6:00 PM PDT | TSTM WND DMG | 3 Se Spokane, WA | TREE DOWN AT 17TH AND MT. VERNON |
| Aug 2, 6:00 PM PDT | TSTM WND DMG | 3 Sw Spokane, WA | THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON A HOME. |
| Aug 2, 6:00 PM PDT | TSTM WND DMG | 4 Wsw Diamond Lake, WA | TREES DOWN BLOCKING SR 211 |
| Aug 2, 6:00 PM PDT | TSTM WND DMG | 6 Nw Spokane, WA | POWER POLE SNAPPED |
| Aug 2, 6:00 PM PDT | HAIL 1 | 5 Nnw Spokane, WA | 5 MILE PRAIRIE |
| Aug 2, 6:00 PM PDT | HAIL 1.5 | 5 Nnw Spokane, WA | 5 MILE PRAIRIE VIA TWITTER |
| Aug 2, 6:02 PM PDT | TSTM WND DMG | 6 Nw Spokane, WA | 12 TO 15 INCH DIAMETER TREE KNOCKED DOWN AT SUNDANCE GOLF COURSE FROM THUNDERSTORM GUST FRONT. |
| Aug 2, 6:05 PM PDT | TSTM WND DMG | 1 Nnw Spokane, WA | 4 TREES REPORTED DOWN AT HILL N DALE APARTMENTS AT MAGNESIUM ST. 1 TREE LANDED ON A VEHICLE LEADING TO CAR DAMAGE. |
| Aug 2, 6:10 PM PDT | TSTM WND DMG | 5 Nne Clayton, WA | 40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD. |
| Aug 2, 6:13 PM PDT | TSTM WND DMG | 3 Nne Spokane, WA | TREE DOWN AT ROWAN AND NEVADA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS56 KOTX 030030
SVROTX
WAC051-063-065-030115-
/O.NEW.KOTX.SV.W.0023.140803T0030Z-140803T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
530 PM PDT SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPOKANE COUNTY IN NORTHEAST WASHINGTON...
SOUTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON...
SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...
* UNTIL 615 PM PDT
* AT 529 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE WINDS AND
BLOWING DUST CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF CHEWELAH TO 14 MILES WEST OF SUNCREST TO 14
MILES SOUTHEAST OF DAVENPORT...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...NEWPORT...MILLWOOD...TOWN AND
COUNTRY...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...
SUNCREST...TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD
AND DISHMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR LONG LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.
&&
LAT...LON 4746 11705 4748 11782 4783 11782 4784 11786
4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0029Z 216DEG 53KT 4815 11794 4778 11788 4746 11802
$$
SB3 follow-up statements
068
WWUS56 KOTX 030049
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
549 PM PDT SAT AUG 2 2014
WAC051-063-065-030115-
/O.CON.KOTX.SV.W.0023.000000T0000Z-140803T0115Z/
SPOKANE WA-PEND OREILLE WA-STEVENS WA-
549 PM PDT SAT AUG 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR SPOKANE...SOUTHEASTERN PEND OREILLE AND SOUTHEASTERN STEVENS
COUNTIES...
AT 546 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
WINDS AND BLOWING DUST PRODUCING DAMAGING WINDS BETWEEN 55 AND 65
MPH. THESE WINDS HAVE KNOCKED DOWN TREES AND LEAD TO POWER OUTAGES.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CHEWELAH
TO 10 MILES WEST OF DEER PARK TO 8 MILES NORTHWEST OF MEDICAL
LAKE...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...NEWPORT...MILLWOOD...TOWN AND
COUNTRY...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...
SUNCREST...TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD
AND DISHMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR LONG LAKE...FISH TRAP LAKE...OR ANY LAKES IN SOUTHERN
STEVENS OR PEND OREILLE COUNTIES GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.
&&
LAT...LON 4746 11705 4748 11782 4783 11782 4784 11786
4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0046Z 216DEG 53KT 4834 11773 4797 11767 4765 11781
$$
SB439
WWUS56 KOTX 030104
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
604 PM PDT SAT AUG 2 2014
WAC051-063-065-030115-
/O.CON.KOTX.SV.W.0023.000000T0000Z-140803T0115Z/
SPOKANE WA-PEND OREILLE WA-STEVENS WA-
604 PM PDT SAT AUG 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR NORTHERN SPOKANE...SOUTHEASTERN PEND OREILLE AND SOUTHEASTERN
STEVENS COUNTIES...
AT 601 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF
COLVILLE TO 11 MILES NORTH OF DEER PARK TO NEAR SUNCREST...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SPOKANE...NINE MILE FALLS...DEER PARK...FAIRWOOD...SUNCREST...
CHATTAROY...MEAD...COUNTRY HOMES...TOWN AND COUNTRY...SPRINGDALE...
ELK...DIAMOND LAKE...CLAYTON...MOUNT SPOKANE...FORD...SACHEEN LAKE...
MILAN...COLBERT...TUM TUM AND LOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR DIAMOND LAKE OR ANY OTHER LAKES IN SOUTHERN
STEVENS...PEND OREILLE...NORTHERN SPOKANE COUNTIES...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.
&&
LAT...LON 4779 11706 4770 11767 4783 11782 4784 11786
4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0101Z 216DEG 53KT 4848 11757 4811 11751 4779 11766
$$
SB953
WWUS56 KOTX 030113
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
613 PM PDT SAT AUG 2 2014
WAC051-063-065-030123-
/O.EXP.KOTX.SV.W.0023.000000T0000Z-140803T0115Z/
SPOKANE WA-PEND OREILLE WA-STEVENS WA-
613 PM PDT SAT AUG 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SPOKANE...
SOUTHEASTERN PEND OREILLE AND SOUTHEASTERN STEVENS COUNTIES WILL
EXPIRE AT 615 PM PDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL...GUSTY WINDS TO 45 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4779 11706 4770 11767 4783 11782 4784 11786
4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0110Z 216DEG 53KT 4848 11757 4811 11751 4779 11766
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:43 PM PDT, 47 minutes earlier.
Area forecast discussion, Aug 2, 4:43 PM PDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
443 PM PDT SAT AUG 2 2014
.SYNOPSIS...
VERY WARM CONDITIONS WILL CONTINUE, WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THE STORMS MAY RESULT IN
SOME LOCALIZED HEAVY DOWNPOURS AND SMALL HAIL. A SLIGHT COOLING
TREND WILL OCCUR NEXT WEEK BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL.
&&
.DISCUSSION...
REST OF THIS EVENING...UPDATE TO FORECAST TO EXPAND THE RED FLAG
WARNING FOR ABUNDANT LIGHTNING ACROSS THE NORTHEAST WASHINGTON
MOUNTAINS AND DEEP COLUMBIA BASIN AS EVENING THUNDERSTORMS BREAK
OUT OFF THE CASCADES AND INTO THE BASIN FEATURING HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND HAIL. MEANWHILE A SECOND ROUND OF
STORMS IS MOVING UP FROM THE SOUTH INTO THE CASCADES ALREADY
OVERRUN BY NUMEROUS STORMS EARLIER. THIS WILL BE A BUSY EVENING
AND MORE UPDATES ARE NOT OUT OF THE QUESTION. /FUGAZZI
&&
.AVIATION...
00Z TAFS: EVENING CONVECTION WILL IMPACT MANY OF THE TAF SITES
WITH GUSTY AND VARIABLE WINDS AND OCCASIONAL LIGHTING. THE MAIN
AREA OF CONVECTION WILL LIE NORTH OF KEAT TO KGEG, BUT ALL AREAS
WILL HAVE VCTS AS AN UPPER LEVEL SHORTWAVE ROLLS ACROSS THE INLAND
NW THIS EVENING. ANTICIPATE THE AMOUNT OF LIGHTNING TO DECREASE BY
LATE EVENING WITH HIGH BASED LIGHT SHOWERS GOING THROUGH 08Z.
LOOKS TO BE A LULL DURING THE MORNING HOURS WITH SCATTERED HIGH
CLOUDS. SURFACE BASED CONVECTION WILL FLARE AGAIN AFTER 20Z WITH
THE MAIN FOCUS TO THE NORTH AND EAST OF KGEG-KCOE. / RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 67 94 66 96 67 94 / 20 10 20 10 10 10
COEUR D'ALENE 61 93 62 94 62 92 / 30 20 20 10 10 10
PULLMAN 58 93 58 94 58 91 / 20 10 10 20 20 10
LEWISTON 70 99 71 100 71 98 / 20 10 10 20 20 10
COLVILLE 59 96 59 98 59 97 / 50 20 30 10 10 10
SANDPOINT 55 89 55 91 55 90 / 40 20 20 20 10 10
KELLOGG 61 89 62 91 62 87 / 40 30 20 20 20 20
MOSES LAKE 65 100 66 101 66 100 / 40 10 10 10 10 0
WENATCHEE 72 99 72 101 73 99 / 40 10 10 10 10 10
OMAK 67 99 66 101 68 101 / 50 10 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-EAST
WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-EAST
WASHINGTON NORTH CASCADES (ZONE 685)-EAST WASHINGTON
NORTHEAST (ZONE 686)-EAST WASHINGTON NORTHERN COLUMBIA
BASIN (ZONE 673)-EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
687)-EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).
&&Hazardous weather outlook, Aug 2, 4:44 AM PDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 444 AM PDT SAT AUG 2 2014 IDZ001>004-026-027-WAZ031>038-041>044-031400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 444 AM PDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 3:59 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 359 PM PDT SAT AUG 2 2014 WAZ037-030000- NORTHEAST MOUNTAINS WA- 359 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PEND OREILLE AND NORTHEASTERN STEVENS COUNTIES UNTIL 500 PM PDT... AT 358 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF COLVILLE...OR 52 MILES NORTHWEST OF PRIEST RIVER...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IONE...METALINE FALLS...METALINE AND NOISY CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4867 11771 4883 11776 4895 11741 4878 11727 TIME...MOT...LOC 2258Z 252DEG 7KT 4876 11765 COTE
Special weather statement, Aug 2, 4:04 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
404 PM PDT SAT AUG 2 2014
WAZ035-038-043-022330-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-
404 PM PDT SAT AUG 2 2014
...A STRONG THUNDERSTORM WILL AFFECT OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...UPPER COLUMBIA BASIN...
AT 403 PM PDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTH OF NESPELEM
COMMUNITY...OR 37 MILES SOUTHEAST OF OMAK...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NESPELEM COMMUNITY...COULEE DAM...GRAND COULEE AND ELMER CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4817 11882 4795 11896 4795 11909 4796 11909
4797 11906 4803 11906 4807 11910 4815 11910
TIME...MOT...LOC 2303Z 200DEG 21KT 4799 11902
SBSpecial weather statement, Aug 2, 4:05 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 405 PM PDT SAT AUG 2 2014 WAZ037-038-030000- NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA- 405 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND CENTRAL STEVENS COUNTIES UNTIL 500 PM PDT... AT 404 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF SHERMAN PASS...OR 51 MILES EAST OF OMAK. THIS STORM WAS TRACKING EAST NORTHEAST AT 5 TO 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLVILLE...KETTLE FALLS...MARCUS...ARDEN...ORIN...BOYDS...RICE... EVANS...LAKE ELLEN CAMPGROUND AND INCHELIUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4836 11847 4852 11853 4880 11809 4847 11775 TIME...MOT...LOC 2304Z 244DEG 2KT 4846 11839 COTE
Special weather statement, Aug 2, 5:02 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 502 PM PDT SAT AUG 2 2014 WAZ037-038-030100- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 502 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND WEST CENTRAL STEVENS COUNTY UNTIL 600 PM PDT... AT 459 PM PDT...DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM THAT WAS 15 MILES SOUTH OF SHERMAN PASS...OR 52 MILES EAST OF OMAK...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GIFFORD...ARDEN...ORIN...RICE...INCHELIUM AND LAKE ELLEN CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4827 11819 4840 11850 4868 11828 4846 11780 TIME...MOT...LOC 2359Z 213DEG 17KT 4839 11839 RF
Special weather statement, Aug 2, 5:18 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
518 PM PDT SAT AUG 2 2014
IDZ026-027-030100-
LEWISTON AREA ID-LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-
518 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND EAST CENTRAL
NEZ PERCE COUNTIES UNTIL 600 PM PDT...
AT 518 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAIGMONT...OR 12 MILES SOUTH OF OROFINO...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRAIGMONT...NEZPERCE AND MOHLER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4620 11643 4630 11652 4647 11637 4644 11632
4641 11630 4641 11619 4630 11613 4626 11608
4625 11604 4623 11602 4618 11638
TIME...MOT...LOC 0018Z 218DEG 19KT 4631 11636
MFSpecial weather statement, Aug 2, 5:25 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 525 PM PDT SAT AUG 2 2014 WAZ037-030115- NORTHEAST MOUNTAINS WA- 525 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY THROUGH 615 PM PDT... AT 523 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF COLVILLE...OR 49 MILES WEST OF PRIEST RIVER...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLVILLE...ARDEN...ORIN AND ADDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4828 11794 4846 11810 4865 11775 4842 11751 TIME...MOT...LOC 0023Z 236DEG 20KT 4838 11795 RF
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:02 PM PDT | Special Weather Statement | OTX | Stevens | 58 min |
| Aug 2, 5:25 PM PDT | Special Weather Statement | OTX | Stevens | 50 min |
| Aug 2, 5:50 PM PDT | Special Weather Statement | OTX | Stevens | 40 min |
| Aug 2, 6:30 PM PDT | Special Weather Statement | OTX | Spokane | 15 min |
| Aug 2, 7:24 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 3 hr |
| Aug 3, 3:19 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.